Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 29, NWS Philadelphia/Mount Holly

October 6, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Oct 6, 2007, 3:21 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2007, 3:21 AM EDT (07:21 UTC)
Expired
Oct 6, 2007, 11:00 AM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 060721
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 AM EDT SAT OCT 6 2007

ANZ430-431-450>455-061400-
/X.NEW.KPHI.MA.S.0029.071006T0721Z-071006T1500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
321 AM EDT SAT OCT 6 2007

...LOCALLY DENSE FOG ACROSS AREA WATERS THIS MORNING...

WIDESPREAD FOG HAS DEVELOPED ACROSS AREA WATERS THIS MORNING WITH
VISIBILITIES RANGING BETWEEN A 1/4 AND ONE MILE. VISIBILITIES ARE
EXPECTED TO IMPROVE DURING THE MID-MORNING HOURS. UNTIL THEN...
REDUCE YOUR SPEED...AND KEEP A LOOKOUT FOR OTHER VESSELS...
BUOYS...AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. 

$$

KRUZDLO

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Oct 6, 3:00 AM EDT, 21 minutes earlier.

Area forecast discussion, Oct 6, 3:00 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 AM EDT SAT OCT 6 2007

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE NEARBY ATLANTIC OCEAN WILL SINK
SLIGHTLY SOUTHEAST TODAY AND SUNDAY. THIS WILL GIVE A BACKDOOR COLD
FRONT OVER NEW ENGLAND A CHANCE TO DRIFT SOUTH INTO THE REGION ON
SUNDAY. THE FRONT IS THEN EXPECTED TO EITHER DISSIPATE OR RETREAT
SLOWLY NORTH ON MONDAY WITH THE AFOREMENTIONED HIGH PRESSURE SYSTEM
DOMINATING OUR WEATHER AGAIN ON MONDAY AND TUESDAY. A BREAK IN THE
UNSEASONABLY WARM WEATHER WILL BE CAUSED BY A PACIFIC UPPER LEVEL
STORM SYSTEM THAT WILL SLOWLY MOVE ACROSS THE UNITED STATES DURING
THE WORK WEEK. ITS ASSOCIATED FRONTAL AND LOW PRESSURE SYSTEMS
SHOULD MOVE INTO AND THROUGH THE MIDDLE ATLANTIC STATES DURING THE
LATTER PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH 6 PM THIS EVENING/...
THE GFS MDL INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE WRF-NMM,
BUT SENSIBLE WEATHER DIFFERENCES IN THE FIRST 48 HOURS ARE SMALL.
GIVEN VERY LITTLE RUN TO RUN CONTINUITY WRT TO THE GFS NO CHANGES
WERE MADE TO THE EXTENDED BASED ON THE CUR GFS OP GFS RUN.

ITS DEJA VU ALL OVER AGAIN WITH THE FOG THIS MRNG. CLOUDS DID NOT
FORM OVERHEAD AND WDSPRD FOG HAS FORMED IN THIS UNSEASONABLY SOUPY
AIR MASS. WHILE THIS MIGHT NOT BE THE DENSEST FOG ANYONE HAS EVER
EXPERIENCED, TRAFFIC CAMS ARE SHOWING VSBYS DROPPING RAPIDLY DURING
THE PAST HOUR. CUR PLANS ARE TO ISSUE A DENSE FOG ADVY FOR
EVERYBODY. GRANTED THE UPPER DELMARVA AND TWD NYC MIGHT NOT COME
CLOSE TO THE CRITERIA, BUT FOG WILL STILL HAVE A FEW MORE HOURS TO
SPREAD FROM WHERE IT IS ALRDY LOCALLY DENSE INTO THOSE AREAS.

OTHERWISE FCST SOUNDINGS ARE NOT SHOWING MUCH MSTR ON TOP AND THE
STRATUS AND FOG WILL BURN OFF THIS MORNING. THE SHRAS THAT ARE
STREAMING WWD TWD THE SRN MID ATLC COAST ARE NOT EXPECTED TO REACH
OUR DELMARVA ZONES TAFTN. GFS MOS MAX TEMPS LOOK LIKE A PRETTY TALL
ORDER TO BE REACHED WITH ETA MOS LOOKING BETTER AGAIN.

TODAY IS ONE OF THOSE HISTORICALLY WARM OCTOBER DAYS AND RECORD MAX
TEMPS SHOULD NOT BE REACHED (ACY/GED CLOSE?). FOR LOCATIONS THAT HAD
CLIMO RECORDS GOING BACK TO 1941 THIS IS DAY TWO OF A VERY
IMPRESSIVE OCTOBER HEAT WAVE.

TODAY/S RECORD HIGH TEMPS:

ATLANTIC CITY.....87 DEGREES IN 1997
PHILADELPHIA......95 DEGREES IN 1941
WILMINGTON........93 DEGREES IN 1941
ALLENTOWN.........89 DEGREES IN 1941
TRENTON...........91 DEGREES IN 1941
GEORGETOWN........88 DEGREES IN 1959
READING...........92 DEGREES IN 1941
MOUNT POCONO......82 DEGREES IN 1946

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
BASED ON WHAT WE BELIEVE WILL BE A SLIGHT OFFSHORE FLOW TONIGHT,
THIS MIGHT BE THE LEAST FOGGIEST OF THE PAST FOUR NIGHTS. EVEN THE
WRF-NMM FCST SOUNDINGS DO NOT LOOK AS MOIST. THEY ARE ALSO SHOWING
THE PTNL FOR SOME MID AND HI LVL CLOUDS PRECEDING THAT BACKDOOR
CDFNT. THE NIGHTS ARE GETTING LONGER AND THE AIR MASS IS STILL
MOIST, SO WE WILL KEEP IN THE MTN OF SOMEWHAT PATCHIER FOG, BUT NOT
EXPECTED TO BE AS WDSPRD AS NOW. GUID MINS TIGHTLY CLUSTERED AND
WILL BE FOLLOWED.

WE WILL KEEP A GRIDDED SLGT CHC (OF SHRAS) IN THE FCST FOR SUN DAY.
THIS IS PRETTY MUCH IN LINE WITH SREF POPS FOR OUR CWA AND WHAT THE
SREF PROB OF GETTING S/B CAPES GREATER THAN 500J ARE GIVING US.
THINK THIS WOULD HAVE TO BE CONVECTIVELY DRIVEN SINCE THIS FNT DOES
NOT HAVE MUCH UPPER AIR SUPPORT. A WEAK SHORT WAVE IS FCSTD TO COME
OVER THE TOP OF THE SLGTLY RETROGRADING RDG. DRY BEGETS DRY AND
DON/T WANT TO MAKE MUCH OF A PCPN CHC OUT OF THIS. EVEN IN THE LLVL
THETA FIELDS WE CAN NOT COINCIDE THETA E CONVERGENCE AND ADVECTION
DURG THE SAME FCST PERIODS. STILL NEED ABT A 1425 1000-850 THICK
BASED ON UPSTREAM MAX TEMPS OF 90 OR GREATER FOR US TO GET THERE ON
SUN. EVEN WITH THE DOWNSLOPING FLOW THE LWR ETA MOS STILL LOOKS
BETTER. THE LAST DAY OF THE 1941 HEAT WAVE FOR MOST, BUT A BETTER
CHANCE OF A COUPLE OF OUR CLIMAT SITES OF SETTING A RECORD HIGH TEMP
ON THE 7TH:

ATLANTIC CITY.....83 DEGREES IN 1990
PHILADELPHIA......93 DEGREES IN 1941
WILMINGTON........93 DEGREES IN 1941
ALLENTOWN.........87 DEGREES IN 1946
TRENTON...........84 DEGREES IN 1959
GEORGETOWN........86 DEGREES IN 1959
READING...........86 DEGREES IN 1946
MOUNT POCONO......82 DEGREES IN 1946

WITHOUT THE DIURNAL SUPPORT, ANY PCPN SO CALLED CHCS SHLD WANE
PRETTY EARLY IN THE EVE ON SUN AND WE WILL SCALE BACK THE TIME
PERIOD THE POPS ARE MENTIONED. WE DO NOTE THAT THE SREF ENSEMBLE
MEANS DO KEEP CHCS THRU THE NGT, BUT W/O THE DAYTIME HEATING TO ADD
THE ADDITIONAL TRIGGER, CAN/T SEE MUCH PCPN CONTINUING. THE H5
RDG IS STUBBORN SO NOT SOLD ON THE LWR/COOLER ETA MOS FOR MINS SUN
NGT AND WILL SIDE CLOSER TO GFS MOS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ESPECIALLY IN VIEW OF HPCS GUIDANCE, IT WAS DECIDED TO RUN WITH
CONTINUITY FOR NOW AND KEEP (INVISIBLE-IN-THE-TEXT) SLIGHT CHANCE
POPS IN FOR OUR NORTHERN ZONES INITIALLY FOR MONDAY, THEN FOR
ALMOST EVERYWHERE TUESDAY AS A WEAK SHORT WAVE RUNS THROUGH THE
REGION. THEN, WORKHORSE MODEL GUIDANCE SHOWS A LACK OF AGREEMENT
IN THE EVOLUTION OF THE PATTERN CHANGE THAT BOTH THE GFS AND THE
EUROPEAN MODEL SUGGEST IS UPCOMING. WE PICKED THURSDAY AS THE
BEST DAY FOR RAIN CHANCES AND WENT WITH A 45 TO 50 POP, RAMPING UP
ON WEDNESDAY, AND RAMPING DOWN ON FRIDAY AS THE UPPER LOW EXITS
STAGE RIGHT. HPC GUIDANCE TEMPERATURES WERE USED BY SURROUNDING
OFFICES AS WELL AS US.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
IFR OR LIFR HAS SETTLED IN ACROSS THE REGION. VISIBILITIES AT THE
TERMINALS WERE RANGING ANYWHERE BETWEEN 1 1/2SM AND 1/4SM IN FOG AT
300 AM. MOST WERE ALSO REPORTING VV001.

I HAVE THESE CONDITIONS PERSISTING THROUGH ABOUT 15Z, BEFORE
THINNING AND LIFTING. THE AFTERNOON IS FORECAST TO BE VFR.

BEYOND THE TAF PERIOD, THERE COULD BE MORE LOW CLOUDS AND FOG
TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN ON MONDAY MORNING.

&&

.MARINE...
HIGH PRESSURE, LOCATED OVER THE WESTERN NORTH ATLANTIC, WILL WEAKEN
TODAY AND TONIGHT. THIS WILL ALLOW A WEAK COLD FRONT TO PASS THROUGH
THE REGION TOMORROW. HIGH PRESSURE WILL BUILD AGAIN LATE ON SUNDAY
AND PERSIST INTO EARLY TUESDAY. ANOTHER FRONTAL SYSTEM WILL APPROACH
THE REGION ON TUESDAY NIGHT.

NO HEADLINES ARE EXPECTED DURING AT LEAST THE FIRST FOUR PERIODS,
ALTHOUGH I WILL THROW OUT A MARINE WEATHER STATEMENT SHORTLY DUE TO
THIS MORNINGS FOG.

&&

.EQUIPMENT...
THERE ARE PLANNED COMMERICAL POWER OUTAGES AT ACY INTL AIRPORT FROM
10Z THRU 22Z TODAY AND ALSO ON SUNDAY AND MONDAY. THE ACY ASOS WILL
NOT BE AVAILABLE DURING THESE OUTAGE TIMES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR PAZ054-055-
     060>062-067>071.
NJ...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NJZ001-
     007>010-012>027.
DE...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR DEZ001>004.
MD...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MDZ008-012-
     015-019-020.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM.../
AVIATION...KRUZDLO
MARINE...KRUZDLO
EQUIPMENT...GIGI
Hazardous weather outlook, Oct 6, 3:15 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EDT SAT OCT 6 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-070900-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
315 AM EDT SAT OCT 6 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-070900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
315 AM EDT SAT OCT 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:05 AM EDTDense Fog AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more7 hr

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.